Texas, 2010Damaging Wind in Texas, September 6, 2010
September 6, 2010 · NWS SHV · 1 event in 1 county or zone
Scattered strong to severe thunderstorms developed across deep east Texas during the afternoon hours of September 6th. These storms developed in a very unstable airmass with afternoon temperatures in the middle to upper 90s.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe thunderstorms developed across deep east Texas during the afternoon hours of September 6th. These storms developed in a very unstable airmass with afternoon temperatures in the middle to upper 90s. These storms had tall cores and when they collapsed...they produced strong wind gusts which mainly downed trees and powerlines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 6, 9:35 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 6, 9:35 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT MON SEP 6 2010
.DISCUSSION...
TROPICAL STORM HERMINE BECMG BETTER ORGANISED OVER WESTERN
GULF...WITH OUTER BAND OF SHOWERS...AND ISOLD TSTMS...BEGINNING
TO MOVE WELL INLAND. SOUTHERN TIER OF CWA MAY SEE A FEW SHOWERS...
MAINLY LATE AFTN. REMIANDER OF AREA IN LOWER 80S AT 10 AM...SUNNY SKIES...
AND SE WINDS NEARR 10 MPH...DO EXPECT HIGHS TO REACH MAINLY MID
90S. NO UPDATE NEEDED/.VII/
&&
.AVIATION...
BOUNDARY LAYER MOISTURE HAS STARTED ITS RETURN TO THE REGION THIS
MORNING...WITH PRECIPITABLE WATER VALUES FROM THE MORNING SOUNDING
ABOUT DOUBLE IN COMPARISON TO LAST NIGHT. CU/SC SHOULD DEVELOP
ACROSS MANY TERMINALS THIS AFTERNOON...ESPECIALLY THOSE W/S. EVEN
SO...VFR FLIGHT CATEGORIES SHOULD CONTINUE JUST ABOUT EVERYWHERE
THROUGH 07/0000 UTC. CLOUDS SHOULD CONTINUE SPREADING N/E
TONIGHT...WITH SHRA/ISOLD TSRA POSSIBLE HEADING TOWARD 07/1200 UTC
ACROSS E TX. LOW CIGS/VSBYS MAY RESULT IN FILGHT CATEGORY
REDUCTIONS...MAINLY BETWEEN 07/0600-1800 UTC. /21/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 94 74 84 74 85 / 10 30 70 40 50
MLU 94 73 89 73 87 / 10 20 60 40 50
DEQ 93 73 85 72 84 / 0 20 60 40 50
TXK 93 73 84 72 83 / 0 20 70 40 50
ELD 93 72 85 72 85 / 0 20 70 40 50
TYR 93 75 84 74 85 / 10 40 70 40 50
GGG 93 75 84 74 85 / 10 40 70 40 50
LFK 92 75 86 74 88 / 30 40 70 30 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 6, 10:48 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CDT MON SEP 6 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1148 AM CDT MON SEP 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND A FEW THUNDERSTORMS...ASSOCIATED WITH THE INITIAL BAND
IN ADVANCE OF TROPICAL STORM HERMINE...WILL BEGIN TO MOVE INTO THE
EAST TEXAS LAKES AND TOLEDO BEND AREA BY LATE AFTERNOON OR
EVENING. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH
OF THE FOUR STATE REGION TUESDAY AND WEDNESDAY...AS TROPICAL STORM
HERMINE DRIFTS NORTHWEST ALONG THE RIO GRANDE VALLEY OF SOUTH
TEXAS...AND A PORTION OF THIS SYSTEM SPREADS NORTHEAST ACROSS THE
AREA. GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN
SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS...WITH THE RAIN
BEGINNING TO DIMINISH BY THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
VII
In the hours before
Special weather statement, Sep 6, 1:02 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 PM CDT MON SEP 6 2010
LAZ010-011-017>020-022-TXZ149-150-152-153-165>167-062000-
ANGELINA-CHEROKEE-DE SOTO-GRANT-LA SALLE-NACOGDOCHES-NATCHITOCHES-RED
RIVER-RUSK-SABINE-SAN AUGUSTINE-SHELBY-WINN-
202 PM CDT MON SEP 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
SOUTHERN DE SOTO...SOUTHERN RED RIVER...NATCHITOCHES AND
SABINE...
IN NORTH CENTRAL LOUISIANA...
WINN...GRANT AND LA SALLE...
IN NORTHEAST TEXAS...
SOUTHERN RUSK AND CHEROKEE...
IN EASTERN TEXAS...
SHELBY...NACOGDOCHES...SAN AUGUSTINE...SABINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...COLFAX...MANY...NATCHITOCHES...WINNFIELD...ZWOLLE...
ALTO...BLAND LAKE...CENTER...DIBOLL...DOUGLASS...ETOILE...
FOREST...GARRISON...GENEVA...HEMPHILL...HUDSON...HUNTINGTON...
JACKSONVILLE...JOAQUIN...LUFKIN...MACUNE...MARTINSVILLE...
MAYDELLE...MELROSE...MORRILL...NACOGDOCHES...NEUVILLE...NEW
SALEM...PATROON...PINELAND...POLLOK...PONTA...ROSEVINE...RUSK...
SACUL...SAN AUGUSTINE...SHELBYVILLE...TENAHA...TIMPSON...
TRAWICK...WELLS AND WODEN...
AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
WELLS TO SAN AUGUSTINE TO 13 MILES NORTH OF TOLEDO BEND DAM TO
PINEVILLE...MOVING NORTH AT 20 MPH.
AS THESE STORMS MOVE NORTHWARD...WIND GUSTS OF 40 TO 50 MPH ARE
EXPECTED. A WIND GUST TO 45 MPH WAS RECENTLY REPORTED AT THE LUFKIN
AIRPORT JUST BEFORE STORMS MOVED INTO THE REGION.
PEOPLE IN THESE LOCATIONS SHOULD CLOSELY MONITOR THE PROGRESS OF
THESE STORMS. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL
WEATHER SERVICE IN SHREVEPORT.
D. BUTTSThunderstorm Wind, Sabine
- When
- September 6, 1:05 PM CST
- Where
- Sabine County, 2.73 mi ESE of Geneva
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 31.450, -93.890
A few trees were downed along Hwy. 21 near Pendleton Crossing.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, September 6 to 13, 2010$217 million · 1 event
- Tropical Storm and Storm Surge in Texas, September 6 to 7, 2010$14 million · 9 events
- Tropical Storm and Storm Surge in Texas, September 6 to 9, 2010$2.5 million · 9 events
- Hail and Damaging Winds in Iowa, September 6, 2010$50,000 · 1 in hail · 7 events
- Hail and Lightning Strike in Wisconsin, September 6, 2010$3,000 · 1.75 in hail · 9 events
- Lightning Strike in Kansas, September 6, 20101 injured · 1 event
- Hail in Wisconsin, September 6, 20101.5 in hail · 5 events
- Hail in Wisconsin, September 6, 20101.5 in hail · 4 events
- Frost and Freeze in Oregon, September 6, 20103 events
- Frost and Freeze in Colorado, September 6 to 7, 20103 events
- Frost and Freeze in California, September 6, 20102 events
- Damaging Winds in South Dakota, September 6, 201070 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249234.